Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 21, 2013, 3:57 AM CST for 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 3:57 AM CST (09:57 UTC)
- Expired
- Feb 21, 2013, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS74 KBRO 210957 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 357 AM CST THU FEB 21 2013 ...ANOTHER WIND ADVISORY IN EFFECT FOR STRONG WINDS... .SURFACE OBSERVATION STATIONS AND INFORMATION REGARDING WINDS IN THE LOWEST 3000 FEET OF THE ATMOSPHERE STRONGLY SUGGEST THAT WINDS REACHING OR EXCEEDING WIND ADVISORY CRITERIA WILL OCCUR THROUGH THE NEXT FEW HOURS. THESE WINDS WILL FINALLY DIMINISH AND SHIFT DURING THE LATE MORNING AND AFTERNOON DUE TO THE PASSAGE OF A COLD FRONT. TXZ251-253>257-211500- /O.NEW.KBRO.WI.Y.0008.130221T0957Z-130221T1500Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 357 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED. * TIMING...THE STRONG SOUTHERLY AND SOUTHWESTERLY WINDS WILL OCCUR FROM NOW UNTIL THE MID-MORNING HOURS OF TODAY. * IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS...ESPECIALLY DURING THE MORNING COMMUTE TO WORK AND SCHOOL. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TOMASELLI
1 follow-up statement
716 WWUS74 KBRO 211528 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 928 AM CST THU FEB 21 2013 ...BREEZY WINDS TO CONTINUE THROUGH THE REST OF THE MORNING... .WINDS ARE SLOWLY DECREASING INTO THE 20 TO 25 MPH RANGE WITH GUSTS OF 30 TO 35 MPH RANGE. WINDS WILL CONTINUE TO DECREASE THROUGH THE REST OF THE MORNING HOURS. THEREFORE...THE WIND ADVISORY HAS EXPIRED. TXZ251-253>257-211630- /O.EXP.KBRO.WI.Y.0008.000000T0000Z-130221T1500Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 928 AM CST THU FEB 21 2013 ...WIND ADVISORY HAS EXPIRED... STRONG SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY THROUGH LATE THIS MORNING. THESE WINDS WILL BEGIN TO DIMINISH IN THE NEXT COUPLE OF HOURS AS A COLD FRONT APPROACHES THE RIO GRANDE VALLEY THIS AFTERNOON. THE WIND ADVISORY THAT WAS IN EFFECT WAS ALLOWED TO EXPIRE. $$ BAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:24 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 21, 3:24 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 AM CST THU FEB 21 2013
.SHORT TERM.../TODAY THROUGH FRIDAY/...THE MAIN PROBLEM IN THE SHORT
TERM PORTION OF THE FORECAST CONTINUES TO BE WIND. OUTGOING SHIFT
MENTIONED A FEW HOURS AGO THAT A WIND ADVISORY MAY BE NEEDED FOR A
FEW HOURS THIS MORNING FOR PORTIONS OF THE RIO GRANDE VALLEY AND
DEEP SOUTH TEXAS...EVEN WITH A COLD FRONT EXPECTED TO PASS THROUGH
THE REGION TODAY. WITH THE KBRO VAD WIND PROFILE CURRENTLY SHOWING
BETWEEN 45 AND 65 KNOTS OF WIND FROM THE SOUTH IN THE LOWEST 3000
FEET OF THE ATMOSPHERE...AND SURFACE OBSERVATION STATIONS SHOWING
SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS BETWEEN 30 AND 35 KNOTS
DURING THE PAST SEVERAL HOURS...HAVE AGAIN POSTED A WIND ADVISORY
FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY FROM NOW UNTIL
THE MID-MORNING HOURS OF TODAY. RELATIVE HUMIDITY VALUES IN THE WIND
AND AHEAD OF THE FRONT WILL REMAIN TOO HIGH TO REQUIRE A RED FLAG
WARNING FOR WILDFIRES. THE PREVIOUSLY MENTIONED COLD FRONT WILL MOVE
THROUGH AND END THE WIND THREAT DURING THE LATE MORNING/AFTERNOON
HOURS...EVENTUALLY BECOMING BRIEFLY STATIONARY ALONG THE LOWER TEXAS
COAST. THE PROXIMITY OF THE FRONT...COMBINED WITH DECENT MOISTURE...
WILL ALLOW FOR ISOLATED SHOWERS OFFSHORE DURING THE NEXT 36 HOURS...
BUT NOTHING INLAND. WELL ABOVE NORMAL TEMPERATURES TODAY WILL GET
KNOCKED BACK TO MORE NORMAL LEVELS TONIGHT AND FRIDAY DUE TO THE
PASSAGE OF THE COLD FRONT.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY NIGHT/...
AT THE BEGINNING OF THE LONG TERM FORECAST...TAIL END OF THE FRONT
WILL GRADUALLY MOVING SOUTH OF THE BORDER KEEPING SOUTH TEXAS UNDER
NORTHEAST FLOW BECOMING NORTHERLY INTO SATURDAY. DRY AIR WILL MOVE
INTO THE AREA SATURDAY KEEPING THE DEW POINT VALUES INTO THE 30S TO
THE NORTH AND THE MID 50S ALONG THE LOWER VALLEY. HIGH TEMPERATURES
WILL RANGE FROM 79 TO 75 DEGREES WITH THE WARMEST LOCATIONS ALONG
THE WESTERN TEXAS BORDERLINE. ONSHORE FLOW RETURNS QUICKLY SUNDAY
AS THE SURFACE HIGH SHIFTS EAST. MOISTURE CONTENT WILL GRADUALLY
INCREASE INCREASE THE CHANCE OF SHOWERS TO DEVELOP ALONG THE COASTAL
COUNTIES. ANOTHER SHORTWAVE TROUGH DEVELOPS OVER THE PACIFIC NW AND
MOVES TO THE NORTHEAST INTO MONDAY. FRONT ASSOCIATED WITH THE LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE RGV BY MONDAY. GFS IS QUICKER
THAN THE ECMWF. LEFT THE FRONT MOVING ACROSS THE VALLEY BETWEEN THE
06Z TO 12Z MONDAY MORNING. A SMALL CHANCE OF SHOWERS WILL BE POSSIBLE
WITH THE PASSAGE OF THE FRONT BUT DRY AIR FILTERING IN WILL LIMIT
WIDESPREAD SHOWERS ACROSS THE CWA. NORTH TO NORTHEAST FLOW BEHIND
THE FRONT WILL ALLOW FOR BREEZE CONDITIONS TO RETURN MONDAY. HIGH
TEMPERATURES WILL REACH THE MID TO UPPER 70S AND THE LOW TEMPS WILL
LOWER INTO THE 50S. SURFACE HIGH SHIFTS EAST VEERING WINDS TO THE SE
BY EARLY WEDNESDAY. TEMPERATURES WITH THIS ONSHORE FLOW WILL CONTINUE
TO WARM UP THROUGH THE WEEK. ANOTHER FRONT IS DEPICTED BY THE MODELS
FOR THURSDAY ADDED A SILENT 10 PERCENT FOR THURSDAY AS THIS FRONT
MOVES THROUGH BUT THERE IS DIFFERENCE IN THE MODELS THAT FAR INTO NEXT
NEXT WEEK. GFS IS A LITTLE MORE BULLISH WITH THE QPF ACROSS THE CWA
WHILE THE ECMWF IS FASTER AND WITH DRIER AIR FILTERING IN QUICKLY.
&&
.MARINE...TODAY THROUGH FRIDAY...BUOY 42020 REPORTED SOUTH-SOUTHEAST
WINDS AROUND 19 KNOTS GUSTING TO AROUND 21 KNOTS WITH SEAS OF 7.5
FEET WITH A PERIOD OF 8 SECONDS AT 03 CST/09 UTC. STRONG WINDS AND/OR
ROUGH SEAS WILL CAUSE SMALL CRAFT ADVISORIES TO BE CONTINUED TODAY
THROUGH TONIGHT FOR THE LOWER TEXAS COASTAL WATERS. MARINE CONDITIONS
ARE EXPECTED TO IMPROVE FOR FRIDAY...BUT SMALL CRAFT EXERCISE CAUTION
MAY STILL BE NEEDED.
FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...
SEAS CONDITIONS WILL REMAIN CLOSE TO SCA FOR THE FIRST PART OF THE
LONG TERM FORECAST THROUGH SATURDAY NIGHT WITH SEAS UP TO 6 FEET.
THE TAIL END OF THE COLD FRONT THAT MOVED ACROSS THE AREA EARLIER
FRIDAY WILL ENHANCE SHOWERS OVER THE GULF WATERS SATURDAY. EXPECT
SOUTHEAST FLOW TO RETURN MONDAY PUSHING NORTHWARD GULF MOISTURE INTO
THE AREA. SHOWERS WILL BE POSSIBLE OVER THE GULF WATERS SUNDAY NIGHT
INTO MONDAY MOVING NORTHWARD OVER THE CENTRAL GULF COAST. ANOTHER
FRONT WILL MOVE ACROSS SOUTH TEXAS AND THE GULF OF MEXICO INTO
MONDAY BRINGING NORTHERLY FLOW AND INCREASING SEAS TO AROUND SMALL
CRAFT ADVISORY CRITERIA.BY MID WEEK...SE FLOW RETURNS WITH MOISTURE
CONTENT INCREASE OVER THE AREA. A CHANCE OF SHOWERS WILL BE POSSIBLE
WEDNESDAY AND THURSDAY WITH ANOTHER FRONT COMING THROUGH THE AREA
BRINGING BACK THE NORTHERLY FLOW ACROSS THE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 83 65 74 61 / 0 0 0 20
BROWNSVILLE 86 64 75 60 / 0 0 0 20
HARLINGEN 86 64 75 59 / 0 0 0 20
MCALLEN 90 64 77 59 / 0 0 0 20
RIO GRANDE CITY 89 62 79 56 / 0 0 0 20
SOUTH PADRE ISLAND 78 66 74 62 / 0 0 0 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST TODAY FOR GMZ130-
132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
66/67Hazardous weather outlook, Feb 20, 5:49 PM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 549 PM CST WED FEB 20 2013 TXZ251-254>257-220000- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 549 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. PATCHY FOG IS POSSIBLE ON SOUTH PADRE ISLAND AND AREAS VERY NEAR THE LAGUNA MADRE...SOME OF THE FOG MAY BE LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-220000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 549 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT UNTIL 8 AM THURSDAY MORNING FOR THE LAGUNA MADRE...AND UNTIL 3PM THURSDAY FOR THE GULF WATERS FROM BAFFIN BAY TO THE RIO GRANDE RIVER OUT TO 60 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ248>250-252-253-220000- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 549 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.